Alert archive / Oklahoma / Flash Flood Warnings in 2007
Flash Flood Warning 14, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Apr 24, 2007, 10:00 PM CDT for McCurtain County, Oklahoma. It took effect at Apr 24, 2007, 10:08 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2007, 10:00 PM CDT (03:00 UTC)
- In effect from
- Apr 24, 2007, 10:08 PM CDT
- Expired
- Apr 25, 2007, 2:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 136 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 480 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 896 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 250308 FFWSHV OKC089-250700- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1000 PM CDT TUE APR 24 2007 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA... * UNTIL 200 AM CDT * AT 1000 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS THAT CONTINUE TO MOVE NORTHEAST ACROSS WESTERN AND NORTHCENTRAL MCCURTAIN COUNTY. ANOTHER BAND OF THUNDERSTORMS WILL MOVE INTO THE COUNTY FROM CHOCTAW COUNTY OKLAHOMA...AS WELL AS AREAS OF NORTH TEXAS...DURING THE NEXT FEW HOURS. DOPPLAR RADAR ESTIMATES AND SURFACE REPORTS INDICATE IN EXCESS OF TWO INCHES OF RAIN HAS FALLEN IN A SHORT PERIOD OF TIME FROM EARLIER STRONG THUNDERSTORMS...WITH AMOUNTS EXCEEDING THREE INCHES IN WESTERN MCCURTAIN COUNTY NEAR PINE CREEK LAKE. GIVEN THE MOUNTAINOUS TERRAIN OF NORTHERN MCCURTAIN COUNTY...ADDITIONAL HEAVY RAINFALL WILL LIKELY CAUSE FLASH FLOODING ESPECIALLY NORTH OF A VALLIANT...TO HOCHATOWN LINE. ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES WILL BE POSSIBLE ACROSS THE COUNTY THROUGH 2 AM. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WATSON... SMITHVILLE...PICKENS...BETHEL AND BATTIEST. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SHREVEPORT. LAT...LON 3394 9515 3392 9449 3451 9445 3451 9504 $$ 15
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 3:33 PM CDT, 6 hours 27 minutes earlier.
Area forecast discussion, Apr 24, 3:33 PM CDT, 6 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 333 PM CDT TUE APR 24 2007 .DISCUSSION... VERY POTENT CLOSED LOW NEAR PANHANDLE REGION WILL MOVE SLOWLY ESE ACROSS OK TONIGHT AND WED. SCATTERED TSTMS DEVLOPING FROM FTW INTO SE OK. FURTHER WEST...BROKEN LINE TSTMS ALONG DRYLINE. THUS...ALREADY TWO REGIONS OF CONCERN...WITH CONVECTION POSSIBLE ALONG SECONDARY BOUNDARIES LATER TONIGHT. 18Z SOUNDING AT FTW SHOWED A SIX HOUR INCREASE IN K INDEX FROM 19 TO 37...AND HELICITY AROUND 200 WITH 45 KNOT LOW LEVEL JET. MODEL SOUNDING INDICATE THIS MODERATELY HIGH HELICITY TO INCREASE. IN ADDITION...SOUTHERLY UPPER JET IN EXCESS OF 100 KNOTS AHEAD OF UPPER LOW WILL SERVE BOTH TO PUMP DEEP MOISTURE ACROSS EAST TX LATER TONIGHT...AND TO PRODUCE EXTREME UPPER DIVERGENCE OF BOTH SPEED AND DIRECTIONAL COMPONENT. SATURATED COLUMN AND POSSIBLE SLOWING OF SYSTEM DUE IN PART TO OBSTRUCTION OF SUCH A STRONG SOUTHERLY UPPER LEVEL JET...TRANSITION MORE FROM SEVERE TO VERY HEAVY RAIN EVENT. IN THE MEANTIME...DRY AIR ABOVE LOADED GUN SHAPED SOUNDINGS ENHANCE SEVERE THREAT...ESPECIALLY FOR LARGE HAIL. AS FFG VALUES FAIRLY HIGH... WILL WAIT A FEW HOURS BEFORE DECIDING ON FLOOD WATCH. OTHER QUESTION WILL BE EXISTENCE AND INTENSITY OF ANOTHER ROUND OF TSTMS RIGHT ALONG FRONT DURING DAY ON WED. INHIBITING FACTOR WILL BE A VERY WORKED OVER AIRMASS BY THAT TIME AND DRY SLOTTING FROM SE TX. WEAK FRONT WILL DRAG INTO AT LEAST NORTHERN PORTIONS OF AREA WITH SHORTWAVE IN NW FLOW ALOFT FRIDAY NIGHT. PUT IN LOW CHANCE POPS. NEXT WEEK PREDOMINATE SOUTHERLY FLOW. MAY SEE HIGHS CLIMB WELL INTO THE 80S. /VII/ && .AVIATION... MVFR AND VFR CIGS CONTINUE THIS AFTERNOON. CIGS WILL LOWER TONIGHT TO MVFR WITH POSSIBLE IFR IN EAST TEXAS. SCATTERED TSRA WILL OCCUR THIS EVENING OVER THE WESTERN HALF OF THE FOUR STATE AREA...WITH A SQUALL LINE DEVELOPING LATE TONIGHT AND MOVING FROM WEST TO EAST ACROSS THE AREA WEDNESDAY MORNING. TSRA WILL BE NUMEROUS DURING THE MORNING WEDNESDAY. CIGS AND VISIBILITIES WILL BE MVFR FOR MUCH OF THE MORNING WEDNESDAY...WITH VFR CIGS MOVING INTO NORTHEAST AND EAST TEXAS IN THE AFTERNOON ON WEDNESDAY. A FEW OF THE THUNDERSTORMS TONIGHT AND WEDNESDAY MAY PRODUCE HIGH WINDS AT A FEW TAF SITES./03/ .PRELIMINARY POINT TEMPS/POPS... SHV 66 75 56 77 / 70 70 0 10 MLU 67 76 58 76 / 50 70 0 10 DEQ 66 74 50 71 / 70 50 20 10 TXK 65 75 55 74 / 70 60 20 10 ELD 66 74 56 75 / 60 60 20 10 TYR 66 75 55 76 / 70 40 0 10 GGG 66 76 55 75 / 70 40 0 10 LFK 67 77 56 78 / 70 70 0 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
Hazardous weather outlook, Apr 24, 12:00 PM CDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE APR 24 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-251100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT TUE APR 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BEGIN TO GRADUALLY INCREASE THIS AFTERNOON OVER THE FOUR STATE AREA...AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM SLIDES EAST ALONG THE KANSAS AND OKLAHOMA STATE LINE. A MODERATE RISK OF SEVERE THUNDERSTORMS IS IN PLACE ALONG AND NORTHWEST OF THE I-30 CORRIDOR...WHERE THE BEST SHEAR AND INSTABILITY WILL BE ACROSS NORTHEAST TEXAS...EXTREME SOUTHWEST ARKANSAS...AND SOUTHEAST OKLAHOMA. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP BY MID TO LATE AFTERNOON ALONG AND AHEAD OF THE DRYLINE ACROSS CENTRAL OKLAHOMA AND NORTH TEXAS AND THEN PUSH EASTWARD INTO THE FOUR STATE AREA LATE THIS AFTERNOON AND INTO MUCH OF THE EVENING. SOME OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES POSSIBLE. ACROSS MUCH OF THE REMAINDER OF THE FOUR STATE AREA...COVERING EAST TEXAS...NORTH LOUISIANA AND SOUTH ARKANSAS...PERSISTENT CLOUD COVER AND RAINFALL MAY LIMIT THE AMOUNT OF INSTABILITY AVAILABLE...BUT AS THIS A DYNAMICALLY STRONG SYSTEM...THERE IS A SLIGHT RISK OF SEVERE WEATHER IS IN PLACE FOR THE EVENING TIME FRAME OVER ALL BUT THE EXTREME SOUTHEAST CORNER OF THE FOUR STATE AREA...FROM HEMPHILL TEXAS...TO MONROE LOUISIANA. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP OVERNIGHT OVER SOUTHCENTRAL TEXAS ALONG AND AHEAD OF THE DRYLINE...AND WILL MOVE INTO EAST TEXAS...NORTH LOUISIANA...AND SOUTHWEST ARKANSAS DURING WEDNESDAY MORNING. LARGE HAIL AND DAMAGING WINDS WILL CONTINUE TO BE THE PRIMARY THREATS WITH THESE STORMS...AND STILL THE POSSIBILITY OF AN ISOLATED TORNADO. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS...WITH ONE TO THREE INCH RAINFALL TOTALS MAINLY SOUTH OF INTERSTATE 20. THE SHOWERS AND THUNDERSTORMS WILL EXIT THE REGION BY WEDNESDAY AFTERNOON...WITH SLIGHTLY COOLER BUT DRIER AIR GRADUALLY FILTERING BACK INTO THE AREA. AREA RESIDENTS AND SPOTTERS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE IN SHREVEPORT CONCERNING THIS SYSTEM AS IT SLOWLY MOVES THROUGH THE AREA DURING EARLY WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... EARLY WEDNESDAY STRONG TO SEVERE THUNDERSTORMS MAY BE ONGOING OVER EAST TEXAS...NORTH LOUISIANA AND SOUTH ARKANSAS WITH LARGE HAIL AND DAMAGING WINDS STILL POSSIBLE THREATS WITH THESE STORMS...AND STILL AN ISOLATED TORNADO THREAT. PERHAPS MORE LIKELY WOULD BE THE THREAT FOR FLOODING WHICH MAY DEVELOP WITH MORE LOCALLY HEAVY RAINFALL POSSIBLE OVER PREVIOUSLY RAIN SOAKED AREAS. OTHERWISE...A WEAK SYSTEM MAY TOUCH OFF SOME MORE SHOWERS AND THUNDERSTORMS LATE FRIDAY AND EARLY SATURDAY...BUT NO OTHER HAZARDOUS WEATHER IS EXPECTED DAYS TWO THROUGH SEVEN...BEYOND WHAT MAY CONTINUE INTO EARLY WEDNESDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON...TONIGHT AND EARLY TOMORROW. VII
In the hours before
Local storm report, Apr 24, 6:58 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
658 PM CDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 2 NW WRIGHT CITY 34.08N 95.03W
04/24/2007 MCCURTAIN OK LAW ENFORCEMENT
TREES AND POWER LINES DOWN
&&
17Local storm report, Apr 24, 7:48 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
748 PM CDT TUE APR 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL HOCHATOWN 34.20N 94.67W
04/24/2007 E0.75 INCH MCCURTAIN OK PARK/FOREST SRVC
HOCHATOWN STATE PARK
0655 PM TSTM WND GST HOCHATOWN 34.20N 94.67W
04/24/2007 E60.00 MPH MCCURTAIN OK PARK/FOREST SRVC
60 MPH ESTIMATED WIND AT HOCHATOWN STATE PARK
&&
17Nearby
Flash Flood Warnings in Oklahoma, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.